| Model Number |
VAMF3838C100TU |
| Medical Device Problem Code |
Difficult To Position (1467)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
04/11/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant stent graft system was planned for implantation in a patient for the endovascular treatment of a 50 mm diameter a penetrating descending aortic aneurysm.An endurant stent graft system was also used for the treatment of an abdominal aortic aneurysm.The patients access vessels ranged in diameter between 6.2-7.2 mm.It was reported that during the index procedure the valiant device was attempted to be delivered but was unable to pass due to the narrow and calcified access vessels.The valiant was tried bare-back with no success.18 and 20f dilators were then used to attempt delivery of device again via an aortic bifurcate but this was unsuccessful.Angiography then showed perforation of the external iliac and distal common femoral arteries.This perforation required surgical bypass repair and additionally the aneurysm was successfully treated.The pau remains untreated.As per the physician, the cause of the event was anatomy related due to the narrow and calcified access vessels.No additional clinical sequelae were reported and the patient will be monitored.